Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 199, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2001, 5:00 PM CDT for Dickson County, Houston County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2001, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 5, 2001, 5:40 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Dickson County, TN, Houston County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 052202 SVRBNA TNC043-083-052240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DICKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DICKSON EASTERN HOUSTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF ERIN * UNTIL 540 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ERIN...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JUST WEST OF DICKSON AT 535 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDQT THURSDAY NIGHT FOR TENNESSEE. PLEASE TAKE COVER NOW. $$ JBW LAT...LON 3643 8757 3636 8777 3601 8753 3598 8729
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 5, 3:00 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CDT THU JUL 5 2001 UPPER LOW OVER EASTERN CANADA CONTINUES TO SPIN AND MOVE EASTWARD. TAIL END OF TROUGH AXIS IS SWEEPING ACROSS THE OHIO VALLEY AND GENERATING A FEW SEVERE STORMS OVER THE AREA. ALL 3 MODELS EXPECT THE TROUGH TO MOVE OFF TO THE EAST INTO THE ATLANTIC SEABOARD AREA BY FRIDAY EVENING. THE H5 RIDGE OVER THE LOWER ROCKIES MOVES FURTHER EASTWARD WITH RISING H5 HEIGHTS OVER MIDDLE TENNESSEE BY THE WEEKEND. ANOTHER MAJOR SURGE OF ENERGY NOTED IN CENTRAL CANADA BY THE FIRST OF NEXT WEEK...BUT THE SHOULD MISS US TO THE EAST. MAIN QUESTION IS THE CONVECTION FOR TONIGHT. SELS OPTED NOT TO RE-ISSUE OR CONTINUE WWA FOR THIS AREA. BELEIVE THIS IS CORRECT...BUT...WILL WORD ZFP WITH "POSSIBLY STRONG TSTMS" THIS EVENING AND THEN DISSIPATING AFTER ABOUT 9 PM. TEMP GUIDANCE LOOKS GOOD WITH ONLY A FEW DISAGREEMENTS ABOUT MAX TEMP ON SAT. THE FWC OPTS FOR THE HIGHER MAXES IN THE MID 90S. WILL COMPROMISE AND GO IN THE LOWER 90S. POPS LOOK FINE. DRIER AIR COMING IN BEHIND THE COOL FRONT FOR FRI AND SAT...THEN BACK TO THE MUGGIES. BNA BB 067/088 066/092 071 18200 CSV BB 062/083 058/]087 066 18300 .BNA...NONE. JLM JLM
In the hours before
Local storm report, Jul 5, 11:49 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1149 AM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 AM MT JULIET TN WIND DAMAGE
07/05/01 WILSON MULTIPLE REPORTS OF DOWNED
TREES AND POWER
LINES...REPORTED BY COUNTY
EMA
1134 AM MURFREESBORO TN 65 MPH TSTM WIND GUST
07/05/01 RUTHERFORD SPOTTER REPORTED SEVERAL
TREE LIMBS DOWN AND WINDS
ESTIMATED AT 60 TO 70 MPH
JUST NORTH OF MURFREESBORO
HSLocal storm report, Jul 5, 12:40 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1240 PM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1152 AM FAYETTEVILLE TN WIND DAMAGE
07/05/01 LINCOLN COUNTY EMA REPORTED
NUMEROUS TREES BLOWN DOWN
FROM THE BOONSHILL TO
COLDWATER AREAS IN WEST
PART OF COUNTY
1244 PM LAWRENCEBURG TN FLOOD
07/05/01 LAWRENCE COUNTY EMA AND SPOTTERS
REPORTED FLOODING IN
LAWRENCEBURG. FLOODING WAS
AFFECTING SOME RESIDENCES.
HSLocal storm report, Jul 5, 2:51 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
251 PM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM WAYNESBORO TN WIND DAMAGE
07/05/01 WAYNE LAW ENFORCEMENT REPORTED
SEVERAL TREES DOWN ACROSS
COUNTY
1220 PM PULASKI TN WIND DAMAGE
07/05/01 GILES LAW ENFORCEMENT REPORTED
SEVERAL TREES DOWN ACROSS
COUNTY ROADS
1135 AM FAYETTEVILLE TN WIND DAMAGE
07/05/01 LINCOLN LAW ENFORCEMENT REPORTED
TREES DOWN ACROSS COUNTY
1130 AM HOHENWALD TN WIND DAMAGE
07/05/01 LEWIS LAW ENFORCEMENT REPORTED A
FEW TREES DOWN ACROSS
COUNTY
1130 AM LINDEN TN WIND DAMAGE
07/05/01 PERRY LAW ENFORCEMENT REPORTED A
TREE DOWN ACROSS A POWER
LINE AND NICKEL SIZE HAIL
1135 AM LEWISBURG TN WIND DAMAGE
07/05/01 MARSHALL LAW ENFORCEMENT REPORTED
TREES DOWN ACROSS COUNTY
1140 AM FRANKLIN TN WIND DAMAGE
07/05/01 WILLIAMSON LAW ENFORCEMENT REPORTED A
TREE DOWN NEAR HIGHWAY 100
IN WESTERN WILLIAMSON
COUNTY
1130 AM COLUMBIA TN WIND DAMAGE
07/05/01 MAURY LAW ENFORCEMENT REPORTED
TREES DOWN ACROSS COUNTY
1200 PM FAYETTEVILLE TN WIND DAMAGE
07/05/01 LINCOLN LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWN
NEAR HIGHWAY 274 IN WESTERN LINCOLN
LINCOLN COUNTY
1050 AM WAVERLY TN WIND DAMAGE
07/05/01 HUMPHREYS LAW ENFORCEMENT REPORTED A
FEW TREES DOWN ACROSS
COUNTY
JBWLocal storm report, Jul 5, 2:51 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE,TN
251 PM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM WAYNESBORO TN WIND DAMAGE
07/05/01 WAYNE LAW ENFORCEMENT REPORTED
SEVERAL TREES DOWN ACROSS
COUNTY
1220 PM PULASKI TN WIND DAMAGE
07/05/01 GILES LAW ENFORCEMENT REPORTED
SEVERAL TREES DOWN ACROSS
COUNTY ROADS
1135 AM FAYETTEVILLE TN WIND DAMAGE
07/05/01 LINCOLN LAW ENFORCEMENT REPORTED
TREES DOWN ACROSS COUNTY
1130 AM HOHENWALD TN WIND DAMAGE
07/05/01 LEWIS LAW ENFORCEMENT REPORTED A
FEW TREES DOWN ACROSS
COUNTY
1130 AM LINDEN TN WIND DAMAGE
07/05/01 PERRY LAW ENFORCEMENT REPORTED A
TREE DOWN ACROSS A POWER
LINE AND NICKEL SIZE HAIL
1135 AM LEWISBURG TN WIND DAMAGE
07/05/01 MARSHALL LAW ENFORCEMENT REPORTED
TREES DOWN ACROSS COUNTY
1140 AM FRANKLIN TN WIND DAMAGE
07/05/01 WILLIAMSON LAW ENFORCEMENT REPORTED A
TREE DOWN NEAR HIGHWAY 100
IN WESTERN WILLIAMSON
COUNTY
1130 AM COLUMBIA TN WIND DAMAGE
07/05/01 MAURY LAW ENFORCEMENT REPORTED
TREES DOWN ACROSS COUNTY
1200 PM FAYETTEVILLE TN WIND DAMAGE
07/05/01 LINCOLN LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWN
NEAR HIGHWAY 274 IN
WESTERN LINCOLN COUNTY
1050 AM CENTERVILLE TN WIND DAMAGE
07/05/01 HICKMAN LAW ENFORCEMENT REPORTED A
FEW TREES DOWN IN NORTHEAST
PART OF COUNTY
CORRECTED LOCATION OF LAST REPORT AT BOTTOM OF THIS LIST.
JBW/HSLocal storm report, Jul 5, 3:38 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE,TN
251 PM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM WAYNESBORO TN WIND DAMAGE
07/05/01 WAYNE LAW ENFORCEMENT REPORTED
SEVERAL TREES DOWN ACROSS
COUNTY
1220 PM PULASKI TN WIND DAMAGE
07/05/01 GILES LAW ENFORCEMENT REPORTED
SEVERAL TREES DOWN ACROSS
COUNTY ROADS
1135 AM FAYETTEVILLE TN WIND DAMAGE
07/05/01 LINCOLN LAW ENFORCEMENT REPORTED
TREES DOWN ACROSS COUNTY
1130 AM HOHENWALD TN WIND DAMAGE
07/05/01 LEWIS LAW ENFORCEMENT REPORTED A
FEW TREES DOWN ACROSS
COUNTY
1130 AM LINDEN TN WIND DAMAGE
07/05/01 PERRY LAW ENFORCEMENT REPORTED A
TREE DOWN ACROSS A POWER
LINE AND NICKEL SIZE HAIL
1135 AM LEWISBURG TN WIND DAMAGE
07/05/01 MARSHALL LAW ENFORCEMENT REPORTED
TREES DOWN ACROSS COUNTY
1140 AM FRANKLIN TN WIND DAMAGE
07/05/01 WILLIAMSON LAW ENFORCEMENT REPORTED A
TREE DOWN NEAR HIGHWAY 100
IN WESTERN WILLIAMSON
COUNTY
1130 AM COLUMBIA TN WIND DAMAGE
07/05/01 MAURY LAW ENFORCEMENT REPORTED
TREES DOWN ACROSS COUNTY
1200 PM FAYETTEVILLE TN WIND DAMAGE
07/05/01 LINCOLN LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWN
NEAR HIGHWAY 274 IN
WESTERN LINCOLN COUNTY
1050 AM CENTERVILLE TN WIND DAMAGE
07/05/01 HICKMAN LAW ENFORCEMENT REPORTED A
FEW TREES DOWN IN NORTHEAST
PART OF COUNTY
CORRECTED LOCATION OF LAST REPORT AT BOTTOM OF THIS LIST.
JBW/HSLocal storm report, Jul 5, 3:52 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
352 PM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM SPRINGFIELD TN 60 MPH TSTM WIND GUST
07/05/01 ROBERTSON REPORTED BY SPOTTER
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:02 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 43 min |
| Jul 5, 9:15 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 45 min |
| Jul 5, 9:21 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 39 min |
| Jul 5, 9:21 AM CDT | Severe Thunderstorm Warning | OHX | Houston | 39 min |
| Jul 5, 9:45 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 30 min |
| Jul 5, 9:52 AM CDT | Tornado Warning | OHX | Davidson, Sumner | 23 min |
| Jul 5, 9:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 46 min |
| Jul 5, 9:59 AM CDT | Severe Thunderstorm Warning | OHX | Houston | 46 min |
| Jul 5, 10:01 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 29 min |
| Jul 5, 10:09 AM CDT | Tornado Warning | OHX | Wilson | 21 min |
| Jul 5, 10:16 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson | 44 min |
| Jul 5, 10:24 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 5, 10:29 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 31 min |
| Jul 5, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 47 min |
| Jul 5, 10:47 AM CDT | Tornado Warning | OHX | Hickman, Maury, Williamson | 23 min |
| Jul 5, 10:51 AM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 24 min |
| Jul 5, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 39 min |
| Jul 5, 11:13 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 27 min |
| Jul 5, 11:20 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 40 min |
| Jul 5, 11:25 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 20 min |
| Jul 5, 11:29 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 16 min |
| Jul 5, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 15 min |
| Jul 5, 11:54 AM CDT | Tornado Warning | OHX | Lincoln | 36 min |
| Jul 5, 12:00 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jul 5, 12:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Jul 5, 12:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 21 min |
| Jul 5, 12:16 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jul 5, 12:30 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jul 5, 3:00 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 5, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 42 min |
| Jul 5, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 5, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 40 min |
| Jul 5, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.